Alert archive / Arizona / Flash Flood Watches in 2017

Flash Flood Watch 2, NWS Phoenix, AZ

February 16, 2017

NWS Phoenix, AZ issued this flash flood watch at Feb 16, 2017, 7:55 AM MST. It took effect at Feb 17, 2017, 8:00 PM MST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2017, 7:55 AM MST (14:55 UTC)
In effect from
Feb 17, 2017, 8:00 PM MST
Expired
Feb 19, 2017, 4:06 AM MST
In force
32 hr
Issued by
NWS Phoenix, AZ
Flood severity
None

The text

As transmitted.

870 
WGUS65 KPSR 161455
FFAPSR

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Phoenix AZ
755 AM MST Thu Feb 16 2017

CAZ030-171300-
/O.NEW.KPSR.FF.A.0002.170218T0300Z-170219T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Joshua Tree National Park-
655 AM PST Thu Feb 16 2017

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY AFTERNOON...

The National Weather Service in Phoenix has issued a

* Flash Flood Watch for a portion of southeast California, 
  including the following area, Joshua Tree National Park. 

* From Friday evening through Saturday afternoon

* A storm system will bring periods of moderate to heavy rainfall,
  which may cause flash flooding. Up to an inch and a half of rain
  is expected in some spots.

* Flooding of washes is possible, which may impact low water
  crossings on roadways. Do not enter water that is flowing across
  the road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that flooding of washes, creeks and 
other drainage areas is possible within the watch area. If you are
in the watch area, you should watch the weather and be prepared 
to take immediate action should heavy rain and flooding occur or a
flash flood warning be issued.

&&

$$
7 follow-up statements
279 
WGUS65 KPSR 171116
FFAPSR

Flood Watch
National Weather Service Phoenix AZ
416 AM MST Fri Feb 17 2017

CAZ030-172330-
/O.CON.KPSR.FF.A.0002.170218T0300Z-170219T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Joshua Tree National Park-
316 AM PST Fri Feb 17 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SATURDAY AFTERNOON...

The Flash Flood Watch continues for

* A portion of southeast California, including the following 
  area, Joshua Tree National Park. 

* From this evening through Saturday afternoon

* A storm system will bring periods of moderate to heavy rainfall,
  which may cause flash flooding. Up to one inch of rain is 
  expected in some spots. 

* Flooding of washes is possible, which may impact low water 
  crossings on roadways. Do not enter water that is flowing 
  across the road. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that flooding of washes, creeks and
other drainage areas is possible within the watch area. If you
are in the watch area, you should watch the weather and be
prepared to take immediate action should heavy rain and flooding
occur or a flash flood warning be issued.

&&

$$
189 
WGUS65 KPSR 171912
FFAPSR

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Phoenix AZ
1212 PM MST Fri Feb 17 2017

AZZ020-021-CAZ031-032-181300-
/O.EXB.KPSR.FF.A.0002.170218T0600Z-170218T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lower Colorado River Valley AZ-West Central Deserts-
Lower Colorado River Valley CA-Riverside County/Eastern Deserts-
Including the cities of Ehrenberg, Parker, Quartzsite, Salome, 
and Chiriaco Summit
1212 PM MST Fri Feb 17 2017 /1112 AM PST Fri Feb 17 2017/

...FLASH FLOOD WATCH IN EFFECT FROM 11 PM MST /10 PM PST/ THIS
EVENING THROUGH SATURDAY AFTERNOON...

The National Weather Service in Phoenix has expanded the

* Flash Flood Watch to include portions of Arizona and extreme 
  southeast California, including the following areas, in 
  Arizona, Lower Colorado River Valley AZ and West Central 
  Deserts. In extreme southeast California, Lower Colorado River 
  Valley CA and Riverside County/Eastern Deserts. 

* From 11 PM MST /10 PM PST/ this evening through Saturday 
  afternoon 

* A storm system will bring periods of moderate to heavy 
  rainfall, which may cause flash flooding. Up to one inch of 
  rain is expected in some spots. 

* Flooding of washes is possible, which may impact unbridged, low
  water crossings. Do not enter water that is flowing across the 
  road. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that flooding of washes, creeks and
other drainage areas is possible within the watch area. If you
are in the watch area, you should watch the weather and be
prepared to take immediate action should heavy rain and flooding
occur or a flash flood warning be issued.

&&

$$

AZZ022>024-181300-
/O.EXB.KPSR.FF.A.0002.170218T1800Z-170219T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northwest Maricopa County-Greater Phoenix Area-
Southern Gila County/Tonto National Forest Foothills-
Including the cities of New River, Mesa, Phoenix, and Globe
1212 PM MST Fri Feb 17 2017

...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY MORNING...

The National Weather Service in Phoenix has expanded the

* Flash Flood Watch to include portions of east-central Arizona 
  and south-central Arizona, including the following areas, in 
  east-central Arizona, Southern Gila County/Tonto National 
  Forest Foothills. In south-central Arizona, Greater Phoenix 
  Area and Northwest Maricopa County. 

* From Saturday morning through Sunday morning

* A storm system will bring periods of moderate to heavy rainfall,
  which may cause flash flooding. Up to one and a half inches of
  rain is expected in some spots, particularly north and east of
  Phoenix.

* Flooding of washes is possible, which may impact unbridged, low
  water crossings. Do not enter water that is flowing across the road.
  Flooding of urban areas is also possible, particularly in the 
  Phoenix area. Do not enter water of unknown depth. Prolonged 
  rains may also force additional water releases from upstream 
  dams on the Salt and Verde rivers in central Arizona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that flooding of washes, creeks and
other drainage areas is possible within the watch area. If you
are in the watch area, you should watch the weather and be
prepared to take immediate action should heavy rain and flooding
occur or a flash flood warning be issued.

&&

$$

CAZ030-181300-
/O.EXT.KPSR.FF.A.0002.170218T0300Z-170218T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Joshua Tree National Park-
1112 AM PST Fri Feb 17 2017

...FLASH FLOOD WATCH NOW IN EFFECT FROM 7 PM PST THIS EVENING
THROUGH LATE TONIGHT...

The Flash Flood Watch is now in effect for

* A portion of southeast California, including the following 
  area, Joshua Tree National Park. 

* From 7 PM PST this evening through late tonight

* A storm system will bring periods of moderate to heavy 
  rainfall, which may cause flash flooding. Up to one inch of 
  rain is expected in some spots. 

* Flooding of washes is possible, which may impact unbridged, low
  water crossings. Do not enter water that is flowing across the 
  road. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that flooding of washes, creeks and
other drainage areas is possible within the watch area. If you
are in the watch area, you should watch the weather and be
prepared to take immediate action should heavy rain and flooding
occur or a flash flood warning be issued.

&&

$$
090 
WGUS65 KPSR 181031
FFAPSR

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Phoenix AZ
331 AM MST Sat Feb 18 2017

CAZ030-181145-
/O.CAN.KPSR.FF.A.0002.000000T0000Z-170218T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Joshua Tree National Park-
231 AM PST Sat Feb 18 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for a portion of southeast California,
including Joshua Tree National Park, has been cancelled. Periods 
of light to moderate rainfall may continue this morning, but flash
flooding is no longer anticipated.

$$

AZZ025-026-181845-
/O.EXA.KPSR.FF.A.0002.000000T0000Z-170218T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yuma/Martinez Lake and Vicinity-Southwest Deserts-
Including the cities of Fortuna Foothills and Yuma
331 AM MST Sat Feb 18 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...

The National Weather Service in Phoenix has expanded the

* Flash Flood Watch to include portions of southwest Arizona,
  including Yuma/Martinez Lake.
 
* Until 2 PM MST this afternoon

* A storm system will bring periods of moderate to heavy rainfall,
  which may cause flash flooding. Nearly one inch of rain is 
  expected in some spots. 

* Flooding of washes is possible, which may impact unbridged, 
  low water crossings. Do not enter water that is flowing across 
  the road. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that flooding of washes, creeks and
other drainage areas is possible within the watch area. If you
are in the watch area, you should watch the weather and be
prepared to take immediate action should heavy rain and flooding
occur or a flash flood warning be issued.

&&

$$

AZZ020-021-CAZ031-032-181845-
/O.CON.KPSR.FF.A.0002.000000T0000Z-170218T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lower Colorado River Valley AZ-West Central Deserts-
Lower Colorado River Valley CA-Riverside County/Eastern Deserts-
Including the cities of Ehrenberg, Parker, Quartzsite, Salome, 
and Chiriaco Summit
331 AM MST Sat Feb 18 2017 /231 AM PST Sat Feb 18 2017/

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 PM MST /1 PM PST/
THIS AFTERNOON...

The Flash Flood Watch continues for

* Portions of Arizona and extreme southeast California, 
  including the following areas, in Arizona, Lower Colorado 
  River Valley AZ and West Central Deserts. In extreme southeast 
  California, Lower Colorado River Valley CA and Riverside 
  County/Eastern Deserts. 

* Until 2 PM MST /1 PM PST/ this afternoon

* A storm system will bring periods of moderate to heavy 
  rainfall, which may cause flash flooding. Up to one inch of 
  rain is expected in some spots. 

* Flooding of washes is possible, which may impact unbridged, 
  low water crossings. Do not enter water that is flowing across 
  the road. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that flooding of washes, creeks and
other drainage areas is possible within the watch area. If you
are in the watch area, you should watch the weather and be
prepared to take immediate action should heavy rain and flooding
occur or a flash flood warning be issued.

&&

$$

AZZ022>024-181845-
/O.CON.KPSR.FF.A.0002.170218T1800Z-170219T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northwest Maricopa County-Greater Phoenix Area-
Southern Gila County/Tonto National Forest Foothills-
Including the cities of New River, Mesa, Phoenix, and Globe
331 AM MST Sat Feb 18 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 11 AM MST THIS
MORNING THROUGH SUNDAY MORNING...

The Flash Flood Watch continues for

* Portions of east-central Arizona and south-central Arizona, 
  including the following areas, in east-central Arizona, 
  Southern Gila County/Tonto National Forest Foothills. In 
  south- central Arizona, Greater Phoenix Area and Northwest 
  Maricopa County. 

* From 11 AM MST this morning through Sunday morning

* A storm system will bring periods of moderate to heavy rainfall,
  which may cause flash flooding. Up to one a half to locally two inches
  of rain is expected in some spots, particularly north and east 
  of Phoenix.


* Flooding of washes is possible, which may impact unbridged, 
  low water crossings. Do not enter water that is flowing across 
  the road. Flooding of urban areas is also possible, 
  particularly in the Phoenix area. Do not enter water of 
  unknown depth. Prolonged rains may also force additional water 
  releases from upstream dams on the Salt and Verde rivers in 
  central Arizona. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that flooding of washes, creeks and
other drainage areas is possible within the watch area. If you
are in the watch area, you should watch the weather and be
prepared to take immediate action should heavy rain and flooding
occur or a flash flood warning be issued.

&&

$$
066 
WGUS65 KPSR 181827
FFAPSR

Flood Watch
National Weather Service Phoenix AZ
1127 AM MST Sat Feb 18 2017

AZZ020-021-025-026-CAZ031-032-182100-
/O.CON.KPSR.FF.A.0002.000000T0000Z-170218T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lower Colorado River Valley AZ-West Central Deserts-
Yuma/Martinez Lake and Vicinity-Southwest Deserts-
Lower Colorado River Valley CA-Riverside County/Eastern Deserts-
Including the cities of Ehrenberg, Parker, Quartzsite, Salome, 
Fortuna Foothills, Yuma, and Chiriaco Summit
1127 AM MST Sat Feb 18 2017 /1027 AM PST Sat Feb 18 2017/

...FLASH FLOOD WATCH CONTINUES UNTIL 2 PM MST /1 PM PST/ THIS 
AFTERNOON...

The Flash Flood Watch continues for

* Portions of Arizona and extreme southeast California, 
  including the following areas, in Arizona, Lower Colorado 
  River Valley AZ, Southwest Deserts, West Central Deserts, and 
  Yuma/Martinez Lake and Vicinity. In extreme southeast 
  California, Lower Colorado River Valley CA and Riverside 
  County/Eastern Deserts. 

* Until 2 PM MST /1 PM PST/ this afternoon.

* A storm system will bring periods of moderate to heavy 
  rainfall, which may cause flash flooding. Nearly one inch of 
  rain is expected in some spots. 

* Flooding of washes is possible, which may impact unbridged, 
  low water crossings. Do not enter water that is flowing across 
  the road. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that flooding of washes, creeks and
other drainage areas is possible within the watch area. If you
are in the watch area, you should watch the weather and be
prepared to take immediate action should heavy rain and flooding
occur or a flash flood warning be issued.

&&

$$

AZZ022>024-182300-
/O.CON.KPSR.FF.A.0002.000000T0000Z-170219T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northwest Maricopa County-Greater Phoenix Area-
Southern Gila County/Tonto National Forest Foothills-
Including the cities of New River, Mesa, Phoenix, and Globe
1127 AM MST Sat Feb 18 2017

...FLASH FLOOD WATCH IS NOW IN EFFECT THROUGH SUNDAY MORNING...

The Flash Flood Watch is now in effect for

* Portions of east-central Arizona and south-central Arizona,
  including the following areas, in east-central Arizona, Southern
  Gila County/Tonto National Forest Foothills. In south-central 
  Arizona, Greater Phoenix Area and Northwest Maricopa County. 

* Through Sunday morning.

* A storm system will bring periods of moderate to heavy 
  rainfall, which may cause flash flooding. Up to one a half to 
  locally two inches of rain is expected in some spots, 
  particularly north and east of Phoenix. 

* Flooding of washes is possible, which may impact unbridged, 
  low water crossings. Do not enter water that is flowing across 
  the road. Flooding of urban areas is also possible, 
  particularly in the Phoenix area. Do not enter water of 
  unknown depth. Prolonged rains may also force additional water 
  releases from upstream dams on the Salt and Verde rivers in 
  central Arizona. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that flooding of washes, creeks and
other drainage areas is possible within the watch area. If you
are in the watch area, you should watch the weather and be
prepared to take immediate action should heavy rain and flooding
occur or a flash flood warning be issued.

&&

$$
704 
WGUS65 KPSR 182056
FFAPSR

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Phoenix AZ
156 PM MST Sat Feb 18 2017

AZZ020-021-CAZ031-032-182200-
/O.CAN.KPSR.FF.A.0002.000000T0000Z-170218T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lower Colorado River Valley AZ-West Central Deserts-
Lower Colorado River Valley CA-Riverside County/Eastern Deserts-
156 PM MST Sat Feb 18 2017 /1256 PM PST Sat Feb 18 2017/

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of Arizona and extreme
southeast California has been cancelled. The threat for periods of
heavy rainfall leading to flooding problems has waned with the
eastward movement of the storm system. Rain showers will continue
on and off into the evening but additional rainfall accumulations
will be lighter compared to last night and earlier this morning.
Even though the threat for the heavier rainfall has decreased, be
on the lookout for running washes and creeks in the area and
rainfall runoff continues to travel the desert landscape. 

$$

AZZ025-026-190300-
/O.EXT.KPSR.FF.A.0002.000000T0000Z-170219T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yuma/Martinez Lake and Vicinity-Southwest Deserts-
Including the cities of Fortuna Foothills and Yuma
156 PM MST Sat Feb 18 2017

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 8 PM MST THIS EVENING...

The Flash Flood Watch is now in effect for

* Portions of southwest Arizona, including the following areas
  Yuma/Martinez Lake and Vicinity and the desert locales of rural
  Yuma County.

* Until 8 PM MST this evening.

* A storm system will bring periods of moderate to heavy rainfall,
  which may cause flash flooding. One to one half inch of rain is
  expected in some spots. 

* Flooding of washes is possible, which may impact unbridged, 
  low water crossings. Do not enter water that is flowing across 
  the road. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that flooding of washes, creeks and
other drainage areas is possible within the watch area. If you
are in the watch area, you should watch the weather and be
prepared to take immediate action should heavy rain and flooding
occur or a flash flood warning be issued.

&&

$$

AZZ022>024-190500-
/O.CON.KPSR.FF.A.0002.000000T0000Z-170219T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northwest Maricopa County-Greater Phoenix Area-
Southern Gila County/Tonto National Forest Foothills-
Including the cities of New River, Mesa, Phoenix, and Globe
156 PM MST Sat Feb 18 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

The Flash Flood Watch continues for

* Portions of east-central Arizona and south-central Arizona,
  including the following areas, in east-central Arizona, Southern
  Gila County/Tonto National Forest Foothills. In south-central
  Arizona, Greater Phoenix Area and Northwest Maricopa County.

* Through Sunday morning.

* A storm system will bring periods of moderate to heavy 
  rainfall, which may cause flash flooding. Up to one a half to 
  locally two inches of rain is expected in some spots, 
  particularly north and east of Phoenix. 

* Flooding of washes is possible, which may impact unbridged, 
  low water crossings. Do not enter water that is flowing across 
  the road. Flooding of urban areas is also possible, 
  particularly in the Phoenix area. Do not enter water of 
  unknown depth. Prolonged rains may also force additional water 
  releases from upstream dams on the Salt and Verde rivers in 
  central Arizona. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that flooding of washes, creeks and
other drainage areas is possible within the watch area. If you
are in the watch area, you should watch the weather and be
prepared to take immediate action should heavy rain and flooding
occur or a flash flood warning be issued.

&&

$$
491 
WGUS65 KPSR 190302
FFAPSR

Flood Watch
National Weather Service Phoenix AZ
802 PM MST Sat Feb 18 2017

AZZ025-026-190415-
/O.EXP.KPSR.FF.A.0002.000000T0000Z-170219T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yuma/Martinez Lake and Vicinity-Southwest Deserts-
Including the cities of Fortuna Foothills and Yuma
802 PM MST Sat Feb 18 2017

...FLASH FLOOD WATCH FOR YUMA COUNTY EXPIRED AT 8 PM MST THIS 
EVENING...

The Flash Flood Watch for portions of extreme southwest Arizona
and southwest Arizona will expire at 8 PM MST this evening. 

The flash flood watch issued earlier for Yuma County has expired.
The threat of heavy precipitation has diminished and only light 
precip amounts will continue through Sunday morning. 

$$

AZZ022>024-191115-
/O.CON.KPSR.FF.A.0002.000000T0000Z-170219T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northwest Maricopa County-Greater Phoenix Area-
Southern Gila County/Tonto National Forest Foothills-
Including the cities of New River, Mesa, Phoenix, and Globe
802 PM MST Sat Feb 18 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM MST SUNDAY...

The Flash Flood Watch continues for

* Portions of east-central Arizona and south-central Arizona, 
  including the following areas, in east-central Arizona, 
  Southern Gila County/Tonto National Forest Foothills. In 
  south- central Arizona, Greater Phoenix Area and Northwest 
  Maricopa County. 

* Until 7 AM MST Sunday

* A storm system will bring periods of moderate to heavy 
  rainfall, which may cause flash flooding. Up to one a half to 
  locally two inches of rain is expected in some spots, 
  particularly north and east of Phoenix. 

* Flooding of washes is possible, which may impact unbridged, 
  low water crossings. Do not enter water that is flowing across 
  the road. Flooding of urban areas is also possible, 
  particularly in the Phoenix area. Do not enter water of 
  unknown depth. Prolonged rains may also force additional water 
  releases from upstream dams on the Salt and Verde rivers in 
  central Arizona. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that flooding of washes, creeks and
other drainage areas is possible within the watch area. If you
are in the watch area, you should watch the weather and be
prepared to take immediate action should heavy rain and flooding
occur or a flash flood warning be issued.

&&

$$
866 
WGUS65 KPSR 191106
FFAPSR

Flood Watch
National Weather Service Phoenix AZ
406 AM MST Sun Feb 19 2017

AZZ022>024-191215-
/O.CAN.KPSR.FF.A.0002.000000T0000Z-170219T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northwest Maricopa County-Greater Phoenix Area-
Southern Gila County/Tonto National Forest Foothills-
406 AM MST Sun Feb 19 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of east-central Arizona and
south-central Arizona has been cancelled. Light to moderate
showers are continuing to affect parts of Maricopa and southern
Gila Counties. Area washes may continue running with water through
the late morning, but flash flooding is no longer anticipated
given the light rainfall rates. Showers will continue into the
afternoon, but should become more spotty in nature later today.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood watch went out at Feb 16, 3:15 AM MST, 4 hours 40 minutes earlier.

Area forecast discussion, Feb 16, 3:15 AM MST, 4 hours 40 minutes before
Area Forecast Discussion...Updated
National Weather Service Phoenix AZ
315 AM MST Thu Feb 16 2017

.UPDATE...Updated aviation and fire weather discussions.

&&

.SYNOPSIS...
High pressure drifting eastward over the Desert Southwest will bring
dry conditions and above-normal temperatures to the region from
today into Friday. A rather strong Pacific weather system moving
into the region is expected to bring widespread rainfall to the
region on Saturday and Sunday, with locally heavy amounts possible.
Clearing skies and warmer temperatures are then forecast for the
early and middle parts of next week as high pressure rebuilds over
the region.

&&

.DISCUSSION...

Today and Tonight...

High pressure moving across the region will bring another day of dry
conditions, mainly clear skies, and above-normal temperatures to our
cwa. Lower desert highs are expected to once again rise into the mid-
70 to near-80 range, with the warmest temperatures over SE CA and
the Lower Colorado River Valley.

Friday...

A transition to a much more active period weatherwise is expected to
begin across the region on Friday, as a very strong upper low center
approaches the central CA coast. Although widespread rainfall is
expected to spread into the coastal areas of southern CA on Friday,
shadowing from the coastal ranges will likely keep the vast majority
of our cwa dry, except for Joshua Tree National Park, which could
see some light rain bleeding into the region. On the other hand, mid
and high cloudiness is expected to spread over much of our cwa
during this period. In spite of the expected cloudiness, increasing
low-level southerly flow ahead of the upper low center will pull
somewhat warmer air into the region, which should allow highs to
rise into the 70s for another day at most lower desert locations.

Friday night through Sunday night...

Although it now seems almost certain that this will be a wet and
cooler period over all of our cwa, there continues to be some
uncertainty on how much rainfall will occur. The latest GFS and EURO
operational runs is now taking the main upper low center on a
somewhat further north track then what was forecast on the previous
few runs. Both models now move the upper low center southeastward
just off the southern CA coast on Saturday, then swing it inland
over extreme northern Mexico/along the International Border on
Saturday night and Sunday. This more northerly track places our cwa,
especially SE CA and SW AZ under better difluence/colder
temperatures aloft. There is now also stronger low-level
southeasterly flow forecast to develop across the region from the
Gulf of California. The GFSBufr forecast soundings now show 45-50
knots of southerly flow developing across SW AZ and SE CA on
Saturday, bringing a plume of very moist (PWATS aoa 1.00 inch) into
the region. The combination of this very moist air and strong lift
will likely result in a band of moderate-heavy rain (and perhaps
even a few thunderstorms) developing and moving across the region
early Saturday.

Although the models do show this band weakening somewhat as it moves
into south-central AZ Saturday afternoon/Saturday night, as the best
dynamics shift to the south, a period of light-moderate rain is
still forecast to develop across that region as well, with heavier
amounts falling over the higher terrain. Thus, have raised QPF
amounts across the region, with some lower desert locations across
SE CA and the higher terrain of SW and SOuth-Central AZ now likely
to see rainfall amounts of over an inch. The only reason that QPF
amounts were not raised further is the fact that the GFS emsemble
mean is once again showing a further south track of the upper low
center, resulting in less rainfall. Flash flood watches may have to
be considered if future model runs (and their respective ensemble
members) continue to trend back towards a further north/wetter soln.
Along with the rainfall, strong southeasterly winds are also
expected to develop across SE CA and SW AZ, with a wind advisory a
distinct possibility. A drying trend is expected to develop from
west to east on Sunday as the upper low moves off to the east, but
with rainfall likely lingering into Sunday night over the higher
terrain of South-Central AZ. The rain and thick cloudiness should
keep most lower desert highs in the 60s on Saturday and Sunday.

Monday through next Thursday...

The weather system will move quickly east across northern Mexico and
into south Texas on Monday and Tuesday. A few lingering showers are
possible over the mountains of southern Gila County east of Phoenix
Monday morning, otherwise a building high pressure system later
Monday into Wednesday should stabilize conditions, allowing skies to
clear, and temperatures to recover to above normal values by next
Wednesday. Thursday could see an increase in cloudiness as the next
system begins to affect the region.

&&

.AVIATION...
South-Central Arizona including KPHX, KIWA,and KSDL:

High pressure aloft will lead to generally sunny skies today across
the greater Phoenix area. Overnight tonight into Friday as high
pressure weakens, increasing mainly high clouds will overspread the
area from the west. Winds will be light today and tonight and favor
typical diurnal tendencies mostly aob 6 knots. KPHX may see a few
hours of light west wind later this afternoon into early evening
before returning to the east.

Southeast California/Southwest Arizona including KIPL and KBLH:

High pressure aloft will gradually weaken today into Friday allowing
for an increase in high clouds from the west; by this evening we
should see BKN decks developing mainly aoa 20k feet. Otherwise,
winds will be rather light, favoring the south to southwest after
18z especially at KBLH.

Expect much stronger winds to develop during the day Friday,
favoring south to southeast, with sustained speeds approaching 20kt
and gusts around 30kt by the afternoon hours.

Aviation Discussion not updated for amended TAFs.

&&

.FIRE WEATHER...
Saturday through Wednesday...

A much wetter and cooler pattern is expected Saturday into Sunday,
as a strong Pacific storm moves through the region. Significant
rainfall is possible with some of the showers Saturday afternoon
into early Sunday with showers possibly lingering into Monday.
Temperatures during this period are expected to fall below normal,
with periods of gusty winds. Strongest winds are likely Saturday
through Saturday night with peak gusts near 40 mph possible. Much
less wind is expected Sunday into early next week. Minimum
humidities will increase into the 50 to 70 percent range on Saturday
and Sunday, with good-excellent overnight recoveries. Some drying
from the west to occur Monday into Wednesday as higher pressure
builds across the area from the west, and high temperatures will
rise above seasonal normals by Tuesday with warmer deserts into the
middle 70s. Minimum RH values will remain elevated through mid week
but should lower to between 20 and 30 percent by Wednesday.

&&

.SPOTTER INFORMATION STATEMENT...
Spotters should follow standard reporting procedures.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...None.
&&

Visit us on Facebook, Twitter, and at weather.gov/phoenix

DISCUSSION...Percha
AVIATION...CB
FIRE WEATHER...Wilson/Percha/CB

Nearby

Flash Flood Watches in Arizona, 2017Flash Flood Watches in California, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.